Texas, 2005Damaging Winds in Texas, August 10, 2005
August 10, 2005 · NWS CRP · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 10, 1:57 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 10, 1:57 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
257 PM CDT WED AUG 10 2005
.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...UPPER LOW OVER BBEND
REGION SLOWLY RETROGRADING WSW WHICH SHOULD SHIFT PRECIP CHANCES A
BIT FURTHER SOUTH AND WEST FOR TONIGHT. BASED ON CURRENT TRENDS...
ETA/NAM MODEL HAS A BETTER HANDLE ON THE CONVECTION OUT TO THE
WEST. WILL GO WITH CHANCE POPS OUT TO THE WEST (HIGHEST IN LASALLE)
AND DECREASE THEM RAPIDLY FURTHER SOUTH AND EAST. REASONING FOR
THIS IS BECAUSE DRIER AIR IS TRYING TO MOVE INTO EASTERN AREAS BASED
ON KBRO OBS...MODEL DATA AND GOES SOUNDER. PRECIP MAY CONTINUE INTO
PORTIONS OF THE NIGHT. DID NOT WANT TO GET TOO CUTE WITH PRECIP
CHANCES AFTER 06Z SO BASICALLY KEPT THE SAME KIND OF POPS.
CONDITIONS HAVE BEEN TOO DRY OUT TO THE NORTHWEST AND STORMS
CONTINUE TO MOVE. COULD NOT RULE OUT ISOLATED HEAVY RAINFALL BUT DO
NOT EXPECT WIDESPREAD FLOODING SO NO FFA. RAIN CHANCES WILL BE LESS
ON THURSDAY OUT WEST AND NIL ON THURSDAY AS DRIER AIR MOVES IN AND
UPPER LOW PROGGED TO MOVE BACK TO THE NORTH. HAVE ONLY MENTIONED
PRECIP OUT TO THE WEST ON THURSDAY AND THURSDAY EVENING. MOISTURE
REMAINS LIMITED FOR CONVECTION THURSDAY NIGHT AND HAVE KEPT THINGS
DRY. UPPER CIRCULATION IN GULFMEX SEEN ON H20 IMAGERY APPEARS TO
REMAIN ON WRONG SIDE OF CIRCULATION TO MENTION POPS FOR THURSDAY
NIGHT AT THIS TIME FOR OUR EASTERN COUNTIES AND GULFMEX. WINDS WILL
HELP KEEP TEMPERATURES UP SOMEWHAT AGAIN TONIGHT BUT A BIT LESS
MOISTURE SHOULD HAVE THEM A BIT LOWER. ERGO...IN MOST LOCATIONS...
WENT ABOUT A DEGREE LOWER ON TEMPS...THEN SIMILAR FORECAST FOR
THURSDAY NIGHT. EXCEPT FOR OUT TO THE WEST...PERSISTENCE ON HIGHS
FOR THURSDAY AND ON LOW SIDE OF MOS OUT TO THE WEST.
&&
.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...GENERALLY DRY CONDITIONS
EXPECTED ON FRIDAY ACROSS SOUTH TEXAS AS PWAT VALUES REMAIN AROUND
1.5 INCHES. CANNOT RULE OUT A STRAY SHOWER OR TWO ON THE SEA-BREEZE
BUT WILL NOT MENTION IN THE ZONES AT THIS TIME. MOISTURE IS PROGGED
TO INCREASE OVER THE WEEKEND AS PLUME OF TROPICAL MOISTURE LOCATED
IN THE WESTERN CARIBBEAN IS PULLED AROUND THE PERIPHERY OF THE
SUBTROPICAL RIDGE OVER THE NE GULF OF MEXICO. CAP SHOULD BE MINIMAL
DURING THIS PERIOD...ALTHOUGH WILL HAVE TO WATCH FOR WARMING
MID-LEVELS WITH H85-H7 LAYER WINDS VEERING TO SOUTHWEST. WILL RAISE
POPS FOR SUNDAY/MONDAY TO CHANCE ACROSS THE INLAND PORTIONS OF
COASTAL PLAINS AND INTO THE RIO GRANDE PLAINS (WITH THE EXCEPTION OF
THE FAR WESTERN COUNTIES). WITH HIGH MOISTURE CONTENT AND STORM
MOTIONS AROUND 10 KNOTS...THE POSSIBILITY OF LOCALLY HEAVY RAINFALL
WILL BE AN ISSUE. WILL NUDGE TEMPS DOWN SLIGHTLY SUNDAY/MONDAY FROM
THAT OF THE PREVIOUS FEW DAYS AS INCREASED MOISTURE AND CLOUD COVER
WILL INHIBIT WARMING SLIGHTLY. BY TUESDAY...GUIDANCE CONTINUES TO
SHOW THE SUBTROPICAL RIDGE BUILDING BACK TO THE WEST A BIT...WHICH
WILL INCREASE SUBSIDENCE ACROSS THE AREA. WITH THAT IN MIND...WILL
TRIM POPS ON TUESDAY BACK TO SLIGHT CHANCE FOR JUST THE INLAND AREAS
OF THE CWFA.
&&
.MARINE...WILL GO WITH SCA AREA-WIDE TONIGHT AS 850 MB HEIGHT
GRADIENT/LLJ LOOKS REASONABLE FOR SCA CONDITIONS...BUT WILL BE
BORDERLINE OVER THE NORTHERN BAYS. EXPECT BORDERLINE SCA CONDITIONS
FOR THE SOUTHERN WATERS THURSDAY NIGHT. LITTLE IF ANY CONVECTION
EXPECTED WITH THE DRIER AIR MOVING IN. WINDS SHOULD REACH LOW-END
SCA FOR THE SOUTHERN BAY WATERS THROUGH SATURDAY...AND MAY EVEN ON
SUNDAY AS SUFFICIENT PRESSURE GRADIENT PERSISTS. WILL INCLUDE THE
GULF WATERS AND NORTHERN BAYS IN SCEC CONDITIONS DURING THE EVENING
AND INTO THE OVERNIGHT HOURS THROUGH THIS TIME AS WELL.
&&
.AVIATION...FOR NOW PUT VCTS IN LRD TAFS FOR THIS EVENING AND
OVERNIGHT OTHERWISE NO CONVECTION MENTIONED. WILL HAVE TO MONITOR
OUT THERE TO SEE IF TEMPO WILL BE NEEDED. KEPT THE MVFR FOR KALI FOR
TONIGHT BUT LATER SHIFT CAN RE-EVALUATE SINCE AM CONCERNED THAT
DRIER AIR MAY PRECLUDE CATEGORICAL MVFR (MAY BE TEMPO AT BEST). DID
NOT FEEL CONFIDENT ENOUGH AT THIS TIME TO MENTION WIND SHEAR IN TAFS
MAINLY FOR KALI AND KCRP. OTHERWISE...NO PROBLEMS.
&&
.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI 078 097 078 096 078 / 05 05 05 05 05
VICTORIA 076 097 077 097 074 / 10 05 05 10 05
LAREDO 081 101 081 103 080 / 30 10 10 05 10
ALICE 077 100 077 100 076 / 10 05 05 10 05
ROCKPORT 082 094 082 094 080 / 05 05 05 10 10
COTULLA 076 099 076 101 076 / 40 20 20 05 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY GMZ230-235-250-255-270-275 TONIGHT.
&&
86/GW...SHORT-TERM
94/MJ...LONG-TERM
Hazardous weather outlook, Aug 10, 4:57 AM CST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT WED AUG 10 2005
GMZ230-235-250-255-270-275-TXZ229>234-239>247-111057-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
557 AM CDT WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHWEST
RIO GRANDE PLAINS THROUGH TONIGHT AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE REMAINS SITUATED OVER THE REGION. LOCALLY HEAVY RAINFALL IS
POSSIBLE...ESPECIALLY DURING THE EVENING HOURS.
ISOLATED SHOWERS ARE POSSIBLE OVER THE NORTHERN COASTAL BEND.
A TIGHT PRESSURE GRADIENT WILL RESULT IN WINDY CONDITONS OVER THE
SOUTHERN COASTAL BEND AND GULF OF MEXICO WATERS TODAY AND THIS
EVENING. WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS. SMALL
CRAFT ADVISORIES ARE POSTED IN THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER LAND MAINLY
DURING THE AFTERNOON AND EVENING HOURS...AND OVER THE WATERS MAINLY
DURING THE MORNING HOURS. THE CHANCE FOR THUNDERSTORM ACTIVITY WILL
INCREASE SLIGHTLY FOR THE PERIOD SUNDAY THROUGH TUESDAY. HIGH HEAT
INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS. WIND
SPEEDS WILL INCREASE OVER THE BAYS AND NEARSHORE WATES...YET REMAIN
JUST BELOW SMALL CRAFT ADVISORY CRITERION...DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JM/WC
Thunderstorm Wind, Bee
- When
- August 10, 5:30 PM CST
- Where
- Bee County, 3 mi NW of Pettus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.650, -97.833
Law enforcement reported several large tree limbs blown down along CR 121, CR 122 and FM 798. TXDOT was called to remove large tree blown down on FM 798. Radar suggests wet-microburst may have occurred.
Thunderstorm Wind, Bee
- When
- August 10, 5:45 PM CST
- Where
- Bee County, 8 mi WNW of Beeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.450, -97.867
Two large trees blown down near FM 673. Damage to a wrap around porch and patio occurred. Radar data suggests wet microburst may have occurred.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Damaging Winds in Nebraska, August 10, 2005$163,000 · 61 kt wind · 2 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472150, 5472434.